Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 43, NWS JSJ

May 13, 2005

NWS JSJ issued this flash flood warning at May 13, 2005, 5:04 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2005, 5:04 PM CDT (22:04 UTC)
Expired
May 14, 2005, 10:00 AM CDT
In force
17 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 132207
FFWSJU
PRC127-132330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
604 PM AST FRI MAY 13 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO
     SAN JUAN

* UNTIL 7:30 PM AST

* AT 6 PM AST...THE PUBLIC REPORTED VERY HEAVY RAIN PRODUCING FLASH  
  FLOODING IN PINERO AVENUE...AND ACROSS OTHER INTERIOR PORTIONS     
  OF THE METRO AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY 
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS 
ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1838 6609 1838 6601 1846 6605 1845 6611

$$

70

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 13, 2:45 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 13, 2:45 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
345 PM AST FRI MAY 13 2005

.DISCUSSION...EARLIER TODAY NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPED OVER THE EASTERN TIP OF PUERTO RICO. THESE
SHOWERS GENERATED RAINFALL ACCUMULATIONS OF AROUND 3 INCHES.

AT THIS MOMENT THE DOPPLER RADAR IS REPORTING A CLUSTER OF SHOWERS
AND THUNDERSTORMS OVER THE WESTERN HALF OF PUERTO RICO. NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS ARE MOVING SLOWLY NORTH
NORTHEAST AND IS EXPECTED TO AFFECT THE SOUTHERN COAST OF PUERTO
RICO DURING THE EVENING HOURS.

THE MOISTURE ASSOCIATED TO THE TROPICAL WAVE LOCATED JUST SOUTHEAST
OF PUERTO RICO WILL COMBINE WITH A MID TO UPPER LEVEL TROUGH TO
PRODUCE HEAVY SHOWERS AND STRONG THUNDERSTORMS OVER THE NORTH
CARIBBEAN BASIN THROUGH AT LEAST SATURDAY.

.SYNOPSIS...A TROPICAL WAVE LOCATED OVER CARIBBEAN WATERS SOUTHEAST
OF PUERTO RICO WILL CONTINUE TO MOVE WEST ACROSS THE CARIBBEAN
WATERS TONIGHT. THE ELONGATED REMNANTS OF AN OLD FRONTAL BOUNDARY
EXTENDING FROM THE NORTH COAST OF HISPANIOLA EAST NORTHEAST TO JUST
NORTH OF THE LOCAL ISLANDS...AND THEN NORTHEAST INTO THE CENTRAL
ATLANTIC... WILL REMAIN NEARLY STATIONARY THROUGH SATURDAY NIGHT. ON
SUNDAY... SURFACE LOW PRESSURE IS FORECAST TO DEVELOP NORTH OF THE
LOCAL AREA AND ALONG THIS OLD BOUNDARY...AND THEN BEGIN TO MOVE
NORTHEAST TOWARD THE CENTRAL ATLANTIC MONDAY.

&&

.MARINE...MARINE STATEMENTS AND SPECIAL MARINE WARNINGS COULD BE
ISSUED BY THE NATIONAL WEATHER SERVICE DUE LARGE COVERAGE OF HEAVY
SHOWERS AND STRONG THUNDERSTORMS ACROSS ALL LOCAL WATERS THROUGH
SATURDAY MORNING. MARINERS SHOULD EXPECT LOW VISIBILITIES AND
DANGEROUS CLOUD TO WATER LIGHTNING NEAR THE STRONGEST STORMS.

&&

.HYDROLOGY...THE HIGH POTENTIAL FOR HEAVY RAIN WILL PREVAIL THROUGH
AT LEAST SUNDAY. MOST OF PUERTO RICO SOILS REMAIN SATURATED
THEREFORE ANY ADDITIONAL RAIN WILL GENERATE RUNOFF AND FLOODING.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  81  75  81 /  70  60  50  60
STT  75  80  75  80 /  70  50  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.

&&

10
Hazardous weather outlook, May 13, 5:00 AM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI MAY 13 2005

PRZ001>013-AMZ710>750-141000-
600 AM AST FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP
THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. NEW ROUNDS
OF SHOWERS AND SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL MAY OCCUR
BY LATE MORNING OR EARLY AFTERNOON AND THEN CONTINUING THROUGH
SATURDAY...AS MOISTURE FROM A TROPICAL WAVE BEGINS TO TRIGGER
CONVECTION AGAIN. AS A RESULT...THERE IS A GOOD POSSIBILITY THAT
SOME MUNICIPALITIES WILL BE AFFECTED BY URBAN AND STREAM FLOODING
DURING THE NEXT FEW DAYS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY.

.DAYS TWO THROUGH SEVEN...
A SLOW MOVING FRONTAL BOUNDARY...AN UNSTABLE MIDDLE TO UPPER
ATMOSPHERE PLUS LOCAL ISLAND EFFECTS...WILL LEAD TO HEAVY LOCALIZED
SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES. WITH THE HEAVIEST
SHOWERS...THERE IS A POSSIBILITY FOR LOCALIZED URBAN AND SMALL
STREAM FLOODING. FLASH FLOODING MAY OCCUR IN ISOLATED AREAS WHERE
HEAVY RAIN OCCURS.

VIZ001-002-AMZ710>730-141000-
600 AM AST WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP
THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. NEW ROUNDS
OF SHOWERS AND SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL MAY OCCUR
BY LATE MORNING OR EARLY AFTERNOON AND THEN CONTINUING THROUGH
SATURDAY...AS MOISTURE FROM A TROPICAL WAVE BEGINS TO TRIGGER
CONVECTION AGAIN. AS A RESULT...THERE IS A GOOD POSSIBILITY THAT
SOME AREAS WILL BE AFFECTED BY URBAN AND GUT FLOODING DURING THE
NEXT FEW DAYS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY.

.DAYS TWO THROUGH SEVEN...
A SLOW MOVING FRONTAL BOUNDARY...AN UNSTABLE MIDDLE TO UPPER
ATMOSPHERE PLUS LOCAL ISLAND EFFECTS...WILL LEAD TO HEAVY LOCALIZED
SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES. WITH THE HEAVIEST
SHOWERS...THERE IS A POSSIBILITY FOR LOCALIZED URBAN AND SMALL
STREAM FLOODING. FLASH FLOODING MAY OCCUR IN ISOLATED AREAS WHERE
HEAVY RAIN OCCURS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 10:15 AM CDTFlash Flood WarningJSJ18 hr
May 13, 6:04 PM CDTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.